Jump to content

Porties2: Tramadol & SSRI Recovery


Porties2

Recommended Posts

Hi, I'm new here and have a little different story (I think). I was taking Tramadol for 3 years for RLS, Fibromyalgia& Neuropathy. Because of increasing physical dependence, I decided it was time to come off. I tapered over a 3 month period and have been off for about 5 months. Because of the SSRI properties in Tramadol, I'm still having ongoing post acute withdrawal symptoms of nausea, anxiety, sweating, etc. Does anyone have any experience with recovery from Tramadol????? Need help!

Link to comment
  • ChessieCat changed the title to Porties2: Tramadol & SSRI Recovery
  • Moderator

Hello, Porties2, and welcome to SA.  

 

The following link contains good information from one of our moderators, mammaP, who was on Tramadol.  The symptoms you're experiencing are typical of antidepressant withdrawal.

Tips for tapering Tramadol - Tapering - Surviving Antidepressants

Unfortunately, there's no way to predict how long withdrawal will last, though eventually you will heal.  So you will have a better understanding of what you're experiencing, here is some information on psychiatric drug withdrawal.

 

 
 
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
These explain it really well:

 

 

   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
It's important not to panic and use non-drug methods to cope with the withdrawal.
 


Here are some suggestions for dealing with anxiety: 
 

VIDEO:  Peace from Nervous Suffering - Claire Weekes (1 hour) (http://sendvid.com/vgquc1dg)
 
 
 
Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can.  Please include your Tramadol dosage, the dates of your taper and any other drugs you were taking or are taking.  Please include supplements.
  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.
Please continue to use this thread to document your taper and to ask questions. 
 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.  Current Valium dose as of Feb 22, 2022: 4.8mg 

March 22, 2022: hold at 4.8 and shift to Imipramine taper

Taper is 74% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of May 17: 10.5mg 

Taper is 86% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Hi @Porties2 & Welcome to the Group!  Congratulations for getting off these awful drugs! Although I didn't take Tramadol, Antidepressant withdrawal is pretty much the same across the board, so anything you read about Antidepressant WD will be ,correct. Try & hang in there, it does get better!

2 years Drug History Prior to Tapering:

Between 2011 & 2018 I had approximately 58 dose changes between the 4 main medications I took as well as 14 new medications add & taken away.

Prozac (Fluoxetine):(Aug 2016-Dec 2016: 60MG),(June 2017-Nov 2017: 60MG),(Dec 2017: 80MG),(June 2017-Sept 2 2018: 60MG),(Sept 3 2018-Sept 5 2018: 40MG),(Sept 6 2018-Sept 8 2018: 20MG),(Sept 9 2018: 0MG).

Cymbalta:(Jan 2017-May 2017: 60MG).

Cyclobenzaprine: (Aug 2016: 30MG,(Feb 2017: 30MG).

Diazepam (Valium):(Aug 2016-Sept 15 2016: 30MG),(Sept 16 2016-Oct 2017: 15MG),(Nov 2017-Aug 19 2018: 6MG),(Aug 20 2018: 0MG).

Gabapentin:(Aug 2016-Aug 3 2018: 2400MG),(Aug 4 2018-March 26 2019: 2000MG),(March 27 2019-March 30 2019: 1600MG),(May 1 2019: 2000MG)

Hydrocodone:(Aug 2016-Oct 2016: 10-325/4daily),(Nov 2016-Feb 2017: 10-325/3daily),(March 2017-April 2017: 5-325/4daily),(May 2017-April 2018: 10-325/3daily),(June 2018-Aug 25 2018: 10-325/5daily),(Aug 26 2018-Sept 2 2018: 4.5daily),(Sept 3 2018-Sept 10 2018: 10-325/4daily),(Sept 11 2018-Sept 18 2018: 10-325/3daily),(Sept 19 2018-May 1 2019: 10-325/3.5 daily).

Oxycodone: May 2018: 10-325MG/4daily). 

Please see my Intro for full drug history.

         **Forgive Yourself For Not Knowing What You Didn't Know Before You Knew It!  -Maya Angelou/

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy